Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2015, 4:38 PM CDT for Williamson County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 4:38 PM CDT (21:38 UTC)
- Expired
- May 8, 2015, 5:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 41 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
075
WUUS54 KEWX 082138
SVREWX
TXC491-082230-
/O.NEW.KEWX.SV.W.0081.150508T2138Z-150508T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 PM CDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 530 PM CDT
* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LIBERTY
HILL...OR 8 MILES SOUTHEAST OF BERTRAM...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SERENADA...FLORENCE...JARRELL...LIBERTY HILL...
ANDICE...SEWARD JUNCTION...SCHWERTNER AND THEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3087 9763 3081 9746 3061 9793 3061 9799
3066 9803 3079 9796 3091 9782
TIME...MOT...LOC 2138Z 261DEG 28KT 3070 9793
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RUNYEN2 follow-up statements
144
WWUS54 KEWX 082154
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT FRI MAY 8 2015
TXC491-082230-
/O.CON.KEWX.SV.W.0081.000000T0000Z-150508T2230Z/
WILLIAMSON TX-
454 PM CDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN WILLIAMSON COUNTY...
AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDICE...OR 7
MILES WEST OF SERENADA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SERENADA...FLORENCE...JARRELL...LIBERTY HILL...ANDICE...
SEWARD JUNCTION...SCHWERTNER AND THEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3087 9763 3081 9746 3064 9788 3069 9800
3079 9796 3091 9782
TIME...MOT...LOC 2153Z 259DEG 27KT 3073 9781
HAIL...1.00IN
WIND...60MPH
$$
RUNYEN671
WWUS54 KEWX 082210
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 PM CDT FRI MAY 8 2015
TXC491-082230-
/O.CON.KEWX.SV.W.0081.000000T0000Z-150508T2230Z/
WILLIAMSON TX-
510 PM CDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL WILLIAMSON COUNTY...
AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JARRELL...OR 7
MILES NORTH OF SERENADA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...JARRELL...SCHWERTNER AND THEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3087 9763 3081 9746 3069 9778 3079 9782
3091 9782
TIME...MOT...LOC 2209Z 254DEG 29KT 3080 9766
HAIL...1.00IN
WIND...60MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:56 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 8, 2:56 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 256 PM CDT FRI MAY 8 2015 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... A VERY ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE NEXT SEVEN DAYS. THIS IS ALL DUE TO A DEEP UPPER LOW SLOWLY MOVING OVER CALIFORNIA WITH PERSISTENT SOUTHWEST FLOW ALOFT OVER TEXAS. THIS IS ALLOWING FOR SEVERAL EMBEDDED DISTURBANCES IN THE SOUTHWEST FLOW COMBINED WITH A DRYLINE IN PLACE OVER WEST TEXAS. CURRENTLY OVER THE CWA...UPPER FORCING IS APPARENT AS ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO THE CWA AND DEVELOP ACROSS THE WESTERN TWO-THIRDS OF THE CWA. THERE IS A DRY LAYER BETWEEN 900 AND 700 MB...AND THIS ACTIVITY IS DEVELOPING WITHIN AN EML JUST ABOVE THE DRY LAYER. LAPSE RATES ABOVE 700 MB ARE STEEP ENOUGH TO SUPPORT THUNDERSTORMS...BUT ARE NOT QUITE AS STEEP AS EARLIER THIS MORNING. THERE STILL IS A CHANCE FOR SEVERE CONVECTION WITH THE ELEVATED ACTIVITY WITH HAIL BEING THE MAIN THREAT. THERE IS LESS INHIBITION ACROSS OUR EASTERN COUNTIES AND THERE IS A CHANCE THE STORMS COULD BECOME ROOTED IN THE BOUNDARY LAYER AS THE FORCING ARRIVES. WITHOUT A SURFACE FOCUS THE OVERALL COVERAGE OF SURFACE BASED STORMS IS NOT ANTICIPATED TO BE THAT HIGH. THE ENVIRONMENT IS FAVORABLE FOR VIGOROUS UPDRAFTS IF SURFACE CONVECTION COULD FIRE WITH CAPE VALUES GREATER THAN 3000 J/KG. SHEAR VALUES LESS THAN 20 KNOTS WOULD SUPPORT MULTICELLULAR STRUCTURES WITH HAIL ONCE AGAIN BEING THE MAIN THREAT. THE AREA IS UNDER A MARGINAL/SLIGHT RISK FROM SPC AND THIS SEEMS REASONABLE. ANY STORMS FIRE CLOSER TO THE DRYLINE WEST OF VAL VERDE COUNTY LATE THIS AFTERNOON AND EVENING...WOULD HAVE BETTER CHANCES OF BECOMING SEVERE GIVEN BETTER SHEAR BUT CIN REMAINS QUITE HIGH. THE LATEST HRRR/NAM IS SHOWING SOME DEVELOPMENT NEAR THE SERRANIAS DEL BURROS WHERE CIN IS LOWER. THESE WOULD THEORETICALLY WEAKEN AS THEY ENCOUNTER A MORE STABLE LOW-LEVEL ENVIRONMENT...BUT COULD SEE A WARNING OR TWO NEEDED AS THE STORMS MOVE EAST OF THE RIO GRANDE. ALL ACTIVITY IS EXPECTED TO SHIFT ACROSS THE EASTERN HALF OF THE AREA IN THE EVENING HOURS AND WILL SHOW THE HIGHEST POPS BETWEEN 7 PM AND 1 AM. SHOULD SEE A LULL IN ACTIVITY IN THE REST OF THE OVERNIGHT HOURS. HI-RES GUIDANCE SHOWS LESS ACTIVITY DURING THE DAY TOMORROW VS TODAY EXCEPT FOR THE NORTHERN HILL COUNTRY. THIS AREA WILL BE CLOSER TO THE MAIN FORCING AND WE SHOULD SEE MORE ELEVATED SHOWER AND THUNDERSTORM ACTIVITY. THE NAM FORECAST SOUNDS SHOW THIS QUITE WELL WITH BASES OF THE CONVECTION 675 MB. THINK OVERALL...THE CHANCES OF SEVERE STORMS WILL BE LOW WITH THIS ACTIVITY BUT NON-ZERO. AGAIN...WE WILL HAVE TO WATCH FOR STORMS CLOSER TO THE DRYLINE /WESTERN COUNTIES/ FOR THE BEST CHANCES OF SEVERE STORMS. THE ENVIRONMENT WOULD BE FAVORABLE FOR SEVERE CONVECTION AND ANY SEVERE STORMS THAT DO DEVELOP WOULD TRACK TO THE EAST DURING THE AFTERNOON AND EVENING HOURS. SPC HAS PLACED MOST OF OUR AREA...EXCEPT FOR THE EASTERN COUNTIES IN A SLIGHT RISK. BY SATURDAY NIGHT...A WEAK BOUNDARY IS EXPECTED TO BE APPROACHING THE AREA AND THIS WILL CONTINUE RAIN CHANCES MAINLY IN THE HILL COUNTRY AND EDWARDS PLATEAU. TEMPERATURES IN THE SHORT-TERM WILL CONTINUE BE NEAR SEASONAL WITH HIGHS IN THE 80S FOR MOST LOCATIONS AND LOWS IN THE LOWER 70S. && .LONG TERM (SUNDAY THROUGH FRIDAY)... BY SUNDAY...THE SLOW MOVING UPPER LOW WILL FINALLY BE APPROACHING OUR AREA AND THIS WILL BE THE BEST DAY OF ACTUAL UPPER FORCING FOR ASCENT FOR SOUTH-CENTRAL TEXAS. THE DRYLINE IS EXPECTED TO BE A BIT FARTHER EAST AND WE SHOULD SEE SCATTERED SHOWER AND THUNDERSTORMS DEVELOP ALONG THE DRYLINE IN THE EARLY TO MID AFTERNOON HOURS. SEVERE STORMS WILL BE POSSIBLE SUNDAY AND THIS COULD BE OUR BEST DAY FOR SEVERE STORMS GIVEN THERE IS BETTER FORCING FOR CONVECTION. THERE IS SOME VEERING TO THE LOW-LEVEL WINDS WITH 0-3 HELICITY VALUES APPROACHING 300 IN THE NORTHERN ZONES AND CANT RULE OUT AN ISOLATED TORNADO. AS THE UPPER LOW PASSES THROUGH THE CENTRAL PLAINS ON MONDAY A WEAK COLD FRONT WILL MOVE INTO THE AREA. THIS FEATURE WILL THEN SERVE AS THE NEXT FEATURE FOR CONTINUED RAIN CHANCES THROUGH THE END OF THE WORK WEEK WITH THE POTENTIAL FOR HEAVY RAIN. SEVERE CHANCES SHOULD BE MUCH LESS THOUGH...WITH LESS AVAILABLE CAPE AND SHEAR TO WORK WITH. HOWEVER...WITH LESS SHEAR...STORM MOTIONS COULD BE LESS ALLOWING FOR MORE EFFICIENT RAIN PRODUCTION IN SOME CELLS. PW VALUES ARE INITIALLY PROGGED TO BE AROUND 1-1.5 INCHES ON MONDAY BUT BY WEDNESDAY INCREASE TO NEAR 2 INCHES IN THE CENTRAL AND EASTERN CWA AS LOW-LEVEL FLOW INCREASES AND BRINGS IN RICH GULF MOISTURE TO THE AREA. THIS IS ABOUT TWO AND A HALF STANDARD DEVIATIONS ABOVE NORMAL. AT THE SAME TIME ON WEDNESDAY... MODELS ARE PROGGING A WEAK DISTURBANCE WITH AN 850 MB CIRCULATION TO SLOWLY MOVE ACROSS THE AREA. IF THIS WERE TO OCCUR...MOST IF NOT ALL THE NECESSARY INGREDIENTS FOR HEAVY RAINFALL WOULD BE IN PLACE AND THIS IS SOMETHING TO MONITOR AS WE PROGRESS THROUGH THE WEEKEND AND EARLY NEXT WEEK. FOR NOW...OUR 7 DAY FORECAST RAIN TOTALS WILL BE AROUND 5-7 INCHES FOR THE EASTERN HALF OF THE FORECAST AREA. AGAIN THIS IS A 7 DAY TOTAL THAT INCLUDES THIS WEEKEND AND THIS IS SUBJECT TO CHANGE. ANOTHER WEAK DISTURBANCE CONTINUES RAIN CHANCES ON THURSDAY/FRIDAY. /HAMPSHIRE/ && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 86 73 82 69 / 30 40 30 60 60 AUSTIN BERGSTROM INTL AIRPORT 73 86 73 84 70 / 30 40 30 60 60 NEW BRAUNFELS MUNI AIRPORT 72 87 73 84 70 / 30 30 30 50 60 BURNET MUNI AIRPORT 70 83 70 80 67 / 30 40 40 60 60 DEL RIO INTL AIRPORT 72 92 71 87 67 / 20 20 30 40 30 GEORGETOWN MUNI AIRPORT 72 83 72 81 68 / 30 40 30 60 60 HONDO MUNI AIRPORT 72 88 74 86 70 / 30 40 30 50 60 SAN MARCOS MUNI AIRPORT 73 86 73 84 69 / 30 40 30 50 60 LA GRANGE - FAYETTE REGIONAL 74 86 75 85 72 / 40 30 20 30 50 SAN ANTONIO INTL AIRPORT 73 87 73 85 70 / 30 40 30 50 60 STINSON MUNI AIRPORT 73 88 74 85 71 / 30 30 30 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...29 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, May 8, 3:10 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 PM CDT FRI MAY 8 2015 TXZ171>173-183>194-202>209-217>225-228-092000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 310 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS SOUTH-CENTRAL TEXAS. BEST CHANCES FOR SEVERE STORMS WILL BE ALONG THE RIO GRANDE AND NORTHERN HILL COUNTRY. HAIL UP TO GOLF-BALL SIZED AND WINDS UP TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE STORMS POSSIBLE SATURDAY ALONG I-35 WEST TO THE RIO GRANDE. HAIL UP TO GOLF-BALL SIZED AND WINDS UP TO 60 MPH POSSIBLE. ISOLATED STRONG TO SEVERE STORMS POSSIBLE SATURDAY ALONG AND NORTH OF A ROCKSPRINGS TO SAN ANTONIO TO LA GRANGE LINE. HAIL UP TO GOLF-BALL SIZED AND WINDS UP TO 60 MPH POSSIBLE. SCATTERED TO NUMEROUS SHOWERS AND STORMS POSSIBLE MONDAY THROUGH FRIDAY...WITH BEST CHANCES TUESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...POTENTIALLY LEADING TO SOME FLASH FLOODING OF SMALLER CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE WEEKEND.
In the hours before
Special weather statement, May 8, 3:26 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
326 PM CDT FRI MAY 8 2015
TXZ206-207-082100-
COMAL TX-GUADALUPE TX-
326 PM CDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE AND SOUTHEASTERN COMAL
COUNTIES UNTIL 400 PM CDT...
AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CIBOLO...OR NEAR UNIVERSAL CITY...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...SCHERTZ...CIBOLO...SELMA...
CANYON LAKE...BULVERDE...GARDEN RIDGE...MARION...SANTA CLARA...NEW
BERLIN...ZUEHL...GERONIMO...MCQUEENEY...KINGSBURY...NORTHCLIFF...
ZORN...BRACKEN AND SOLMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2952 9773 2940 9813 2948 9812 2948 9816
2950 9817 2949 9819 2955 9823 2955 9826
2954 9826 2956 9830 2960 9831 2962 9834
2965 9834 2967 9838 2993 9814 2985 9803
2976 9800 2979 9795 2956 9770
TIME...MOT...LOC 2026Z 224DEG 23KT 2958 9820
RUNYENSpecial weather statement, May 8, 3:29 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT FRI MAY 8 2015
TXZ171-172-082115-
BURNET TX-LLANO TX-
329 PM CDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO AND BURNET
COUNTIES UNTIL 415 PM CDT...
AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNET TO 7 MILES SOUTH OF
GAINESVILLE...AND MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...BUCHANAN DAM...GRANITE
SHOALS...HORSESHOE BAY...MEADOWLAKES...HIGHLAND HAVEN...SPICEWOOD...
BRIGGS...MAHOMET...SMITHWICK...OATMEAL...SHADY GROVE...INKS LAKE
STATE PARK...SUNNYLANE...JOPPA...WATSON AND LAKE VICTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3103 9791 3090 9783 3079 9796 3050 9812
3048 9812 3049 9810 3046 9810 3043 9813
3050 9840 3050 9865 3101 9827
TIME...MOT...LOC 2029Z 249DEG 15KT 3078 9822 3056 9852
RUNYENSpecial weather statement, May 8, 4:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 PM CDT FRI MAY 8 2015
TXZ172-173-082200-
BURNET TX-WILLIAMSON TX-
415 PM CDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR BURNET AND NORTHWESTERN
WILLIAMSON COUNTIES UNTIL 500 PM CDT...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURNET...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARBLE FALLS...BURNET...BERTRAM...HORSESHOE BAY...MEADOWLAKES...
FLORENCE...BRIGGS...MAHOMET...OATMEAL...ANDICE...SHADY GROVE...
SUNNYLANE...JOPPA...WATSON...LAKE VICTOR AND COTTONWOOD SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3091 9783 3087 9763 3084 9755 3054 9829
3055 9831 3069 9839 3103 9814 3103 9791
TIME...MOT...LOC 2114Z 234DEG 18KT 3069 9823
RUNYENLocal storm report, May 8, 4:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN 6 NNW MARBLE FALLS 30.66N 98.31W
05/08/2015 M2.04 INCH BURNET TX COCORAHS
2.04 INCHES OF RAIN IN 20 MINUTES
&&
EVENT NUMBER EWX1500315
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:26 PM CDT | Special Weather Statement | EWX | Guadalupe | 34 min |
| May 8, 3:29 PM CDT | Special Weather Statement | EWX | Burnet | 46 min |
| May 8, 3:40 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| May 8, 3:54 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 8, 4:15 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 8, 4:20 PM CDT | Areal Flood Advisory | EWX | Williamson | 115 min |
| May 8, 5:31 PM CDT | Special Weather Statement | EWX | Williamson | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.